# SDR AUS20031129

- Difficulty date: October 21, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Robsin R44
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: LW13795
- Part serial: L2552340A
- Condition: Damaged
- Location: Magneto Drive
- Part time: 2,170 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: O

## Discrepancy

(AUS) ENGINE FAILED.  INITIAL INVESTIGATION REVEALED A FAILURE OF THE MAGNETO DRIVE SYSTEM. DURING AUTO ROTATION AND LANDING, ONE MAIN ROTOR BLADE CONTACTED THE TAILBOOM. FURTHER EXAMINATION FOUND THE CRANKSHAFT IDLER GEAR DAMAGED. SUSPECT CAUSED BY LOSS OF TORQUE ON THE STUD HOLDING THE CRANKSHAFT IDLER GEAR POSSIBLY CAUSED BY THREAD BEING STRIPPED DURING ASSEMBLY.
